Alert archive / Georgia / Frost Advisories in 2023
Frost Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 2, 2023, 2:36 PM EDT for 40 counties in Georgia. It took effect at Nov 3, 2023, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2023, 2:36 PM EDT (18:36 UTC)
- In effect from
- Nov 3, 2023, 2:00 AM EDT
- Expired
- Nov 3, 2023, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 40 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 25 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025 WWUS72 KFFC 021836 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 236 PM EDT Thu Nov 2 2023 GAZ001>009-011>016-019>021-030-031-041-042-052-021945- /O.CAN.KFFC.FZ.A.0010.231103T0600Z-231103T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson-Carroll-Heard- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Carrollton 236 PM EDT Thu Nov 2 2023 ...FREEZE WATCH IS CANCELLED... Due to widespread frost and prolonged sub-freezing temperatures, the growing season has ended over much of northwest Georgia. Frost and freeze alerts will no longer be issued for these areas until the growing season resumes next Spring. $$ GAZ022>025-027-032>038-043>049-053>058-066>068-030245- /O.UPG.KFFC.FZ.A.0010.231103T0600Z-231103T1400Z/ /O.NEW.KFFC.FZ.W.0010.231103T0600Z-231103T1400Z/ Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Coweta-Fayette-Clayton-Spalding- Henry-Butts-Troup-Meriwether-Pike- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 236 PM EDT Thu Nov 2 2023 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Much of north and central Georgia, mainly along and just south of I-85, including the Atlanta metro area. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost and freeze conditions will damage crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ039-050-051-059>062-070>076-030245- /O.UPG.KFFC.FZ.A.0010.231103T0600Z-231103T1400Z/ /O.NEW.KFFC.FR.Y.0003.231103T0600Z-231103T1400Z/ Wilkes-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson- Including the city of Milledgeville 236 PM EDT Thu Nov 2 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Much of central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ069-078>086-089>098-102>105-107-109-030245- /O.NEW.KFFC.FR.Y.0003.231103T0600Z-231103T1400Z/ Upson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston- Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Pulaski- Dodge- Including the cities of Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, and Americus 236 PM EDT Thu Nov 2 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Much of central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
761 WWUS72 KFFC 030130 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 930 PM EDT Thu Nov 2 2023 GAZ022>025-027-032>038-043>049-053>058-066>068-031400- /O.CON.KFFC.FZ.W.0010.231103T0600Z-231103T1400Z/ Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Coweta-Fayette-Clayton-Spalding- Henry-Butts-Troup-Meriwether-Pike- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 930 PM EDT Thu Nov 2 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, north central, northeast and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ039-050-051-059>062-069>076-078>086-089>098-102>105-107-109- 031400- /O.CON.KFFC.FR.Y.0003.231103T0600Z-231103T1400Z/ Wilkes-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Pulaski-Dodge- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, and Americus 930 PM EDT Thu Nov 2 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of central, east central and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 2, 1:28 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 2, 1:28 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 PM EDT Thu Nov 2 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Friday) Issued at 312 AM EDT Thu Nov 2 2023 Highlights: -High Fire Danger conditions again today due to low relative humidity. -Near freezing temperatures possible again tonight. Currently...Colder conditions have settled in across the region tonight thanks to strong radiational cooling. Latest temperature readings generally range from the upper 20s across far North GA to mid 30s across south-central GA. Temperatures are expected to continue falling over the next several hours and a Freeze Warning remains in effect for the entire forecast area through 10AM. A 1030+ mb surface high pressure area will remain situated across the Southeast and quasi-zonal flow will characterize the upper levels through the short-term period. As a result, we will continue to experience dry and slightly below normal temperatures both today and Friday. Forecast high temperatures for today will be in the upper 50s to low 60s and on Friday warming into the 60s areawide. Temperatures tonight will lower to near-freezing again with forecast lows in the low to mid 30s and upper 20s across the far northeast GA mountains. Fire weather will be again be a concern for today due to low relative humidity with forecast values ranging 20-25% for this afternoon. Thankfully, easterly winds will be on the lighter side through the day today at < 10 MPH. Though with ongoing significant drought conditions across portions of the state and a drier airmass in place a Fire Danger Statement has been issued for this afternoon and evening for all of North and Central Georgia. 07 && .LONG TERM... (Friday night through Wednesday) Issued at 312 AM EDT Thu Nov 2 2023 A rapid warming trend will be ongoing to start the forecast period. Surface high pressure will maintain its grip through the weekend and to start the work week while the chance for any much needed rainfall continues to trend downward and remain elusive. A shortwave will traverse southeastward across the area on Sunday but bring no rainfall or sensible impacts. After one more morning with potential patchy frost on Saturday, highs will return near to slightly above normal Saturday afternoon. Above normal temperatures will then return on Sunday and persist through the remainder of the long term. Highs will largely be in the 70s through midweek while lows will creep up through the 40s and into the 50s by midweek. The system that had looked more promising as far as bringing a potential return to rainfall early next week has now trended farther northward. Thus, the surface frontal boundary now looks to stall to our north within the zonal flow aloft. Unfortunately, this means the warm and increasingly dry week ahead will exacerbate worsening drought conditions. Any indication for our next frontal system is now delayed until late next week at the earliest. RW && .AVIATION... (18Z TAFS) Issued at 127 PM EDT Thu Nov 2 2023 VFR conditions with SKC expected through the forecast. Sfc winds will be E 7-11kts decreasing to 3-6kts after sunset then increasing to 7-10kts after 15Z Friday. //ATL Confidence...18Z Update... High confidence for all elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 29 63 35 71 / 0 0 0 0 Atlanta 34 62 40 69 / 0 0 0 0 Blairsville 27 60 35 67 / 0 0 0 0 Cartersville 31 65 36 70 / 0 0 0 0 Columbus 36 68 43 74 / 0 0 0 0 Gainesville 32 61 39 70 / 0 0 0 0 Macon 33 66 39 72 / 0 0 0 0 Rome 29 66 36 71 / 0 0 0 0 Peachtree City 29 64 36 70 / 0 0 0 0 Vidalia 39 70 45 73 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Friday morning for GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070>076. && SHORT TERM...SNELSON LONG TERM....Vaughn AVIATION...SNELSON
Hazardous weather outlook, Nov 2, 3:15 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 315 AM EDT Thu Nov 2 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 315 AM EDT Thu Nov 2 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Freeze Warning remains in effect for all of north and central Georgia until 10 AM due to widespread freezing temperatures. Fire danger conditions are expected this afternoon due to low relative humidity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Near freezing temperatures are likely again Thursday night for much of north Georgia and portions of central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:36 PM EDT | Freeze Warning | FFC | Banks, Barrow, Butts, Clarke, Clayton, Cobb and 21 more | 19 hr |
Nearby
Frost Advisories in Georgia, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.